Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 61, NWS Birmingham, AL

March 4, 2008Fayette County, Tuscaloosa County, Walker County, Alabama

NWS Birmingham, AL issued this tornado warning at Mar 4, 2008, 12:49 AM CST for Fayette County, Tuscaloosa County, Walker County, Alabama. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 12:49 AM CST (06:49 UTC)
Expired
Mar 4, 2008, 1:30 AM CST
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 06:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 12:50 AM CSTTORNADO 14 Nw Samantha, ALTORNADO TOUCHED DOWN JUST SOUTH OF COUNTY ROAD 38 NEAR OLD FAYETTE ROAD. PATH LENGTH THREE QUARTERS OF A MILE. SIX HOMES DAMAGED...ONE HOME HEAVILY DAMAGED. SEVERAL HUNDRED TREES SNAPPED OR DOWNED.
Mar 4, 1:20 AM CSTTSTM WND DMG3 N Samantha, ALSEVERAL TREES WERE BLOWN DOWN NEAR THE INTERSECTION OF US HIGHWAY 43 AND CR 38. ONE CHURCH SUSATINED ROOF DAMAGE AND ONE TREE FELL ON A VEHICLE. POSSIBLE TORNADO.
Mar 4, 1:20 AM CSTTSTM WND DMGOakman, ALTREES REPORTED DOWN IN OAKMAN. REPORTED BY MEDIA AND EMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:56 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1699 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 040649
TORBMX
ALC057-125-127-040730-
/O.NEW.KBMX.TO.W.0061.080304T0649Z-080304T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1249 AM CST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...
  EASTERN FAYETTE COUNTY IN WEST CENTRAL ALABAMA...
  NORTH CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 130 AM CST

* AT 1247 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES EAST OF MOORES
  BRIDGE...OR 16 MILES NORTH OF NORTHPORT...MOVING NORTHEAST AT 40
  MPH.

* THE TORNADO WILL BE NEAR...
  NEW LEXINGTON BY 1255 AM CST...
  BERRY AND 6 MILES SOUTHEAST OF BANKSTON BY 105 AM CST...
  BOLEY SPRINGS BY 110 AM CST...
  WEST CORONA BY 115 AM CST...
  7 MILES NORTHWEST OF OAKMAN BY 120 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3386 8759 3376 8730 3337 8765 3344 8780
TIME...MOT...LOC 0649Z 208DEG 38KT 3348 8767

$$
4 follow-up statements
000 
WWUS54 KBMX 040657
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 AM CST TUE MAR 4 2008

ALC057-125-127-040730-
/O.CON.KBMX.TO.W.0061.000000T0000Z-080304T0730Z/
TUSCALOOSA AL-FAYETTE AL-WALKER AL-
1257 AM CST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR WEST
CENTRAL WALKER...EASTERN FAYETTE AND NORTH CENTRAL TUSCALOOSA
COUNTIES...

AT 1255 AM CST...THIS TORNADO WAS LOCATED NEAR NEW LEXINGTON...OR 
ABOUT 16 MILES SOUTHEAST OF FAYETTE...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  BERRY AND BOLEY SPRINGS BY 110 AM CST...
  WEST CORONA...CORONA AND 8 MILES NORTHWEST OF OAKMAN BY 120 AM
  CST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3386 8759 3377 8733 3376 8732 3376 8730
      3347 8762 3351 8772
TIME...MOT...LOC 0657Z 205DEG 37KT 3353 8764

$$
000 
WWUS54 KBMX 040703
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
103 AM CST TUE MAR 4 2008

ALC057-125-127-040730-
/O.CON.KBMX.TO.W.0061.000000T0000Z-080304T0730Z/
TUSCALOOSA AL-FAYETTE AL-WALKER AL-
103 AM CST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR WEST
CENTRAL WALKER...EASTERN FAYETTE AND NORTH CENTRAL TUSCALOOSA
COUNTIES...

AT 1259 AM CST...THIS TORNADO WAS LOCATED 7 MILES SOUTH OF 
BERRY...OR ABOUT 16 MILES SOUTHEAST OF FAYETTE...MOVING NORTHEAST AT 
50 MPH.

THE TORNADO WILL BE NEAR...
  BOLEY SPRINGS BY 110 AM CST...
  WEST CORONA AND CORONA BY 115 AM CST...
  OAKMAN BY 120 AM CST...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3386 8759 3382 8746 3381 8746 3379 8738
      3378 8738 3376 8730 3350 8759 3359 8766
TIME...MOT...LOC 0703Z 210DEG 44KT 3360 8758

$$
000 
WWUS54 KBMX 040711
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 AM CST TUE MAR 4 2008

ALC125-040721-
/O.CAN.KBMX.TO.W.0061.000000T0000Z-080304T0730Z/
TUSCALOOSA AL-
111 AM CST TUE MAR 4 2008

...THE TORNADO WARNING FOR NORTH CENTRAL TUSCALOOSA COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3386 8759 3382 8746 3381 8746 3379 8738
      3378 8738 3376 8731 3361 8748 3362 8763
TIME...MOT...LOC 0711Z 210DEG 44KT 3368 8752

$$

ALC057-127-040730-
/O.CON.KBMX.TO.W.0061.000000T0000Z-080304T0730Z/
FAYETTE AL-WALKER AL-
111 AM CST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR WEST
CENTRAL WALKER AND EASTERN FAYETTE COUNTIES...

AT 108 AM CST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR BOLEY SPRINGS...OR ABOUT 17 MILES SOUTH OF CARBON HILL...MOVING
NORTHEAST AT 50 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3386 8759 3382 8746 3381 8746 3379 8738
      3378 8738 3376 8731 3361 8748 3362 8763
TIME...MOT...LOC 0711Z 210DEG 44KT 3368 8752

$$
000 
WWUS54 KBMX 040711 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 AM CST TUE MAR 4 2008

ALC057-127-040730-
/O.CON.KBMX.TO.W.0061.000000T0000Z-080304T0730Z/
FAYETTE AL-WALKER AL-
112 AM CST TUE MAR 4 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 AM CST FOR WEST
CENTRAL WALKER AND EASTERN FAYETTE COUNTIES...

AT 108 AM CST...THIS TORNADO WAS LOCATED NEAR BOLEY SPRINGS...OR 
ABOUT 17 MILES SOUTH OF CARBON HILL...MOVING NORTHEAST AT 50 MPH.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

LAT...LON 3386 8759 3382 8746 3381 8746 3379 8738
      3378 8738 3376 8731 3361 8748 3362 8763
TIME...MOT...LOC 0712Z 210DEG 44KT 3369 8751

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Mar 3, 11:32 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Mar 3, 11:32 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1132 PM CST MON MAR 3 2008

.UPDATE...06Z AVIATION DISCUSSION.

&&

.DISCUSSION...

VIGOROUS UPPER LOW SPINNING ACROSS NORTH CENTRAL TEXAS. THE MID
AND UPPER LEVEL FORCING IS FINALLY BEGINNING TO INTERACT WITH THE
HIGHER THETA E AIR ACROSS EAST CENTRAL MISSISSIPPI. HENCE...THE
THUNDERSTORMS HAVE BECOME MUCH MORE ORGANIZED AND MORE INTENSE IN
THE LAST HOUR OR SO. A SQUALL LINE IS DEVELOPING MAINLY FROM
INTERSTATE 20 SOUTHWARD WITH SEVERAL BOWING AND LEWPY STRUCTURES
NOTED. A TORNADO WATCH WILL BE ISSUED SHORTLY THAT WILL ENCOMPASS
PARTS OF WEST CENTRAL ALABAMA GENERALLY FROM TUSCALOOSA TO LOWNDES
AND WESTWARD.

EXPECT THESE THUNDERSTORMS TO CONTINUE EAST NORTHEAST FOR THE NEXT
SEVERAL HOURS AND INCREASE IN INTENSITY. SEVERE THREAT WILL
INCREASE ACROSS WEST CENTRAL AREAS BY 11 PM. TIMING ON THE CURRENT
HWO STILL LOOKS REASONABLE FOR AREAS FARTHER EAST. THE ONLY
UNCERTAINTIES AT THIS TIME WILL BE IF THE SQUALL LINE ACCELERATES...
THE TIMING WILL BE JUST A BIT SOONER...AT LEAST FOR AREAS CENTRAL.

THE MAIN MODE OF STORMS WILL BE A SQUALL LINE...WITH A DISTINCT
DAMAGING WIND THREAT. DUE TO THE ENVIRONMENTAL SHEAR IN
PLACE...THE RISK OF ISOLATED TORNADO STILL EXISTS. DUE TO THE
RATHER SLOW MOVEMENT ACROSS WEST CENTRAL ALABAMA...LOCALIZED HEAVY
RAIN HAS ALSO BECOME A THREAT. PLEASE KEEP UPDATED ON THE LATEST
STATEMENTS AND WARNINGS THROUGH THE NIGHT.

75/LINHARES

&&

.AVIATION...06Z TAF DISCUSSION.

THE LINE OF CONVECTIVE ACTIVITY WHICH HAS BEEN THREATENING CENTRAL
ALABAMA FOR THE LAST 12 HOURS HAS FINALLY MOVED INTO THE
AREA...DROPPING CEILINGS CONSIDERABLY...ENOUGH TO DROP EVERYONE INTO
IFR CONDITIONS.  THIS LOOKS TO CONTINUE THROUGH MIDDAY ON TUESDAY.
AS FAR AS THE CONVECTION GOES...EXPECT TSRA TO MOVE THROUGH THE
AREA...ON A NORTHEAST-SOUTHWEST ORIENTATION.  TIMING LOOKS TO BE
ABOUT THE SAME AS PREVIOUS FORECASTS...WITH BHM AND EET AROUND
09Z...AND ANB/MGM/TOI AROUND SUNRISE TUESDAY...WITH RA PRIOR TO THE
TSRA ARRIVAL.

&&

.PREV DISCUSSION... /ISSUED 630 PM CST MON MAR 3 2008/

UPDATE...MESOSCALE DISCUSSION.

DISCUSSION...

WEATHER IS STILL EVOLVING UPSTREAM OF CENTRAL ALABAMA.  OVER THE
PAST SEVERAL HOURS HAVE NOTICED THINGS PROGRESSING SOMEWHAT SIMILAR
TO WHAT HAS BEEN FORECAST.  THIS DISCUSSION WILL POINT OUT SOME OF
THE HIGHLIGHTS THAT HAVE BEEN NOTICED IN THE SHORT TERM MESOSCALE
ANALYSIS.

STARTING WITH THE SYNOPTIC SCALE...THE ATMOSPHERE APPEARS TO BE
UNDERGOING RAPID CHANGE AS THE UPPER LOW OVER NORTHEAST TX IS
GENERATING HEIGHT FALLS FROM NORTHERN LA AND SOUTHERN AR...THROUGH
NORTHERN MS.  SOME OF THE HEIGHT FALLS HAVE BEEN ANALYZED AS HIGH AS
7MB OVER A THREE HOUR PERIOD.  AS THIS DEEPENING OF THE SURFACE LOW
CONTINUES IT SHOULD BEGIN TO SPEED UP SLIGHTLY AND LOOKS AS IF IT
WILL TRACK NORTHEAST INTO WEST CENTRAL OR CENTRAL TN.  ANOTHER
FACTOR OF THE DEEPENING SURFACE FEATURE WILL BE THE INCREASE OF
SOUTHEASTERLY FLOW AHEAD OF THE LAGGING COLD FRONT.  EXPECTING THE
LOW LEVEL WINDS TO INCREASE TO 20 MPH WITH GUSTS AS HIGH AS 35 MPH.
THIS WILL ENHANCE THE SURFACE LAYER MOISTURE INCREASING INSTABILITY
THROUGHOUT THE EVENING AND OVERNIGHT HOURS.  ALSO HAVE NOTICED THAT
THE MID LEVEL LAPSE RATES HAVE INCREASED UPSTREAM AND SHOULD BEGIN
TO PUSH DOWNSTREAM TOWARD CENTRAL TN AND POSSIBLY OVER THE NORTHERN
HALF OF AL.

AT THIS POINT...IT LOOKS AS THOUGH THE ATMOSPHERE STILL HAS SOME
WORK TO DO IN PULLING THE BEST UNSTABLE AIR NORTHWARD.  THIS WILL BE
THE IMPORTANT FEATURE TO WATCH WHEN TRYING TO FORECAST IF ANY
SUPERCELL DEVELOPMENT IS LIKELY TO CONTINUE ACROSS THE STATE LINE.
RIGHT NOW...MOST OF THE DEVELOPMENT HAS BEEN IN THE MOST UNSTABLE
AIR JUST AHEAD OF THE FRONT WITH LITTLE PROPAGATION.  WE ALSO STILL
HAVE A FAIRLY STRONG CAP AT AROUND 750MB THAT WILL NEED TO BE
KNOCKED DOWN...WHICH WILL LIKELY HAPPEN OVER THE NEXT FEW HOURS.
ONE MORE ITEM ON THE AGENDA WILL BE HOW THE LOW LEVEL JET SETS UP
JUST UPSTREAM AND HOW IT TRANSLATES NORTHEAST THROUGH THE
OVERNIGHT.  THIS WILL BE AN IMPORTANT FACTOR THE SPEED AND PLACEMENT
OF THE CONVECTIVE LINE AND THE LIKELIHOOD OF STRONG DAMAGING WINDS.

17/KLAWS

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FOR ALL OF CENTRAL ALABAMA THROUGH 6 AM TUESDAY
MORNING.

&&

07/07/07
Hazardous weather outlook, Mar 3, 11:47 PM CST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1147 PM CST MON MAR 3 2008

ALZ011>015-017>050-041230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1147 PM CST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING WINDS...
TORNADOES...AND LOCALIZED HEAVY RAINFALL...ARE POSSIBLE ACROSS MOST
OF CENTRAL ALABAMA OVERNIGHT.

FAR NORTHWEST COUNTIES HAVE RECEIVED ONE TO TWO INCHES OF RAIN AND
ARE RELATIVELY WORKED OVER. A FEW STRONG STORMS MAY STILL DEVELOP
BUT THE MAIN THREAT WILL BE LOCALIZED FLOODING AND GUSTY WINDS
THROUGH 3 AM.

THE SEVERE THUNDERSTORM THREAT WILL PRIMARILY COME IN THE FORM OF A
SQUALL LINE...ALONG AND ADVANCING COLD FRONT PUSHING ACROSS THE
REGION. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT DUE TO THE
SHEAR IN THE ATMOSPHERE...ISOLATED TORNADOES MAY DEVELOP.

AHEAD OF THE STRONG COLD FRONT...SOUTHERLY WINDS WILL BE GUSTY
WITH SUSTAINED SPEEDS AROUND 20 MPH WITH A FEW GUSTS TO 35 MPH OR
HIGHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MONDAY NIGHTS SEVERE WEATHER THREAT WILL LAST AS LATE AS 10 AM
TUESDAY MORNING...MAINLY FOR COUNTIES NEAR THE GEORGIA STATE LINE.

GUSTY WINDS WILL LIKELY CONTINUE INTO TUESDAY AFTERNOON BEHIND THE
COLD FRONT.

ON FRIDAY...THERE IS A SMALL CHANCE OF SNOW IN THE NORTHERN HALF OF
CENTRAL ALABAMA. THERE ARE STILL MANY UNCERTAINTIES WITH THIS
WEATHER SYSTEM...AND FORECAST CONFIDENCE IS QUITE LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TONIGHT INTO EARLY TUESDAY MORNING.

75/LINHARES

In the hours before

Special weather statement, Mar 3, 11:28 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1128 PM CST MON MAR 3 2008

ALZ022-030-031-040600-
GREENE-PICKENS-SUMTER-
1128 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES
UNTIL MIDNIGHT CST...

AT 1124 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR WARSAW...OR 13 MILES SOUTH OF ALICEVILLE...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  PLEASANT RIDGE.
  LEWISTON.
  BENEVOLA.
  PIONEER.
  GORDO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 3, 11:57 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 PM CST MON MAR 3 2008

ALZ030-040630-
SUMTER-
1157 PM CST MON MAR 3 2008

...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1230 AM CST...

AT 1152 PM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR HALSELL...OR 13 MILES SOUTH OF CUBA...MOVING
NORTHEAST AT 60 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KINTERBISH.
  WHITFIELD.
  LILITA.
  COATOPA.
  BLUFFPORT.
  EPES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Mar 4, 12:18 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CST TUE MAR 4 2008

ALZ039-040700-
MARENGO-
1218 AM CST TUE MAR 4 2008

...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL 100 AM CST...

AT 1215 AM CST...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG
THUNDERSTORM NEAR LAVACA...OR 22 MILES SOUTHWEST OF LINDEN...MOVING
NORTHEAST AT 50 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NANAFALIA.
  SWEET WATER.
  HALF ACRE.
  CALVARY.
  LINDEN.
  THOMASTON.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST TUESDAY MORNING
FOR SOUTHWESTERN ALABAMA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 6:03 PM CSTWind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 3, 10:51 PM CSTTornado WarningBMXGreene, Pickens, Sumter39 min
Mar 4, 12:36 AM CSTSevere Thunderstorm WarningBMXMarengo39 min
Mar 4, 12:41 AM CSTSevere Thunderstorm WarningBMXTuscaloosa34 min
Mar 4, 1:12 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry48 min
Mar 4, 1:20 AM CSTTornado WarningBMXWalker, Winston40 min
Mar 4, 1:46 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Dallas, Perry44 min
Mar 4, 2:08 AM CSTSevere Thunderstorm WarningBMXJefferson, Shelby, Tuscaloosa52 min
Mar 4, 2:31 AM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Coosa, Shelby, Talladega44 min
Mar 4, 3:03 AM CSTSevere Thunderstorm WarningBMXAutauga, Dallas, Lowndes42 min
Mar 4, 3:13 AM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, St. Clair, Talladega47 min
Mar 4, 3:16 AM CSTSevere Thunderstorm WarningBMXChilton, Coosa44 min
Mar 4, 4:00 AM CSTSevere Thunderstorm WarningBMXAutauga, Elmore, Lowndes, Montgomery45 min
Mar 4, 5:50 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more12 hr
Mar 4, 6:09 AM CSTFlash Flood WarningBMXLowndes2 hr

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.